Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mapping properties of analytic functions on the disk


Author: Pietro Poggi-Corradini
Journal: Proc. Amer. Math. Soc. 135 (2007), 2893-2898
MSC (2000): Primary 30C55
DOI: https://doi.org/10.1090/S0002-9939-07-08823-5
Published electronically: May 8, 2007
MathSciNet review: 2317966
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There is a universal constant $ 0<r_0<1$ with the following property. Suppose that $ f$ is an analytic function on the unit disk $ \mathbb{D}$, and suppose that there exists a constant $ M>0$ so that the Euclidean area, counting multiplicity, of the portion of $ f(\mathbb{D})$ which lies over the disk $ D(f(0),M)$, centered at $ f(0)$ and of radius $ M$, is strictly less than the area of $ D(f(0),M)$. Then $ f$ must send $ r_0\overline{\mathbb{D}}$ into $ D(f(0),M)$. This answers a conjecture of Don Marshall.


References [Enhancements On Off] (What's this?)

  • [Ahl73] Lars V. Ahlfors.
    Conformal invariants: topics in geometric function theory.
    McGraw-Hill Book Co., New York, 1973.
    McGraw-Hill Series in Higher Mathematics. MR 0357743 (50:10211)
  • [Mar89] Donald E. Marshall.
    A new proof of a sharp inequality concerning the Dirichlet integral.
    Ark. Mat., 27(1):131-137, 1989. MR 1004727 (90h:30097)
  • [MSZ03] Jan Malý, David Swanson, and William P. Ziemer.
    The co-area formula for Sobolev mappings.
    Trans. Amer. Math. Soc., 355(2):477-492 (electronic), 2003. MR 1932709 (2004a:46037)
  • [Oht70] Makoto Ohtsuka.
    Dirichlet problem, extremal length, and prime ends.
    Van Nostrand, 1970.
  • [Ric93] Seppo Rickman.
    Quasiregular mappings, volume 26 of Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)].
    Springer-Verlag, Berlin, 1993.MR 1238941 (95g:30026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C55

Retrieve articles in all journals with MSC (2000): 30C55


Additional Information

Pietro Poggi-Corradini
Affiliation: Department of Mathematics, Cardwell Hall, Kansas State University, Manhattan, Kansas 66506
Email: pietro@math.ksu.edu

DOI: https://doi.org/10.1090/S0002-9939-07-08823-5
Received by editor(s): January 3, 2006
Received by editor(s) in revised form: June 1, 2006
Published electronically: May 8, 2007
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society